Alert archive / Florida / River Flood Warnings in 2022
River Flood Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 26, 2022, 8:55 AM CDT for Okaloosa County, Florida. It took effect at May 26, 2022, 11:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 8:55 AM CDT (13:55 UTC)
- In effect from
- May 26, 2022, 11:00 PM CDT
- Expired
- May 28, 2022, 10:39 AM CDT
- In force
- 36 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.45 ft at May 28, 2022, 10:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
146
WGUS44 KMOB 261355
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
855 AM CDT Thu May 26 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-271400-
/O.NEW.KMOB.FL.W.0044.220527T0400Z-220531T0000Z/
/CRVF1.1.ER.220527T0400Z.220528T0600Z.220530T1800Z.NO/
855 AM CDT Thu May 26 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO MONDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River Near Crestview.
* WHEN...From this evening to Monday evening.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
At 10.0 feet, Some flooding of trailers north of the Okaloosa
Correctional Institute. Water surrounds home on Sowel Road.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Thursday the stage was 5.9 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 9.4 feet early Saturday
morning. It will then fall below flood stage early Monday
afternoon.
- Flood stage is 8.0 feet.
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$5 follow-up statements
978
WGUS84 KMOB 262022
FLSMOB
Flood Statement
National Weather Service Mobile AL
322 PM CDT Thu May 26 2022
...The Flood Warning continues for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-272030-
/O.EXT.KMOB.FL.W.0044.220527T0600Z-220530T0600Z/
/CRVF1.1.ER.220527T0600Z.220528T0600Z.220530T0000Z.NO/
322 PM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE THURSDAY NIGHT TO EARLY
MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River Near Crestview.
* WHEN...From late Thursday night to early Monday morning.
* IMPACTS...At 8.0 feet, Minor flooding of low lying areas. At 8.5
feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 2:15 PM CDT Thursday the stage was 6.3 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and will continue rising to a
crest of 8.8 feet early Saturday morning. It will then fall
below flood stage early Monday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$998
WGUS84 KMOB 270140
FLSMOB
Flood Statement
National Weather Service Mobile AL
840 PM CDT Thu May 26 2022
...The Flood Warning continues for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-280145-
/O.EXT.KMOB.FL.W.0044.220527T1648Z-220529T1330Z/
/CRVF1.1.ER.220527T1648Z.220528T1200Z.220529T0730Z.NO/
840 PM CDT Thu May 26 2022
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River Near Crestview.
* WHEN...From Friday morning to Sunday morning.
* IMPACTS...At 8.0 feet, Minor flooding of low lying areas. At 8.5
feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Thursday the stage was 6.6 feet.
- Forecast...The river is expected to rise above flood stage
late Friday morning and continue rising to a crest of 8.8
feet Saturday morning. It will then fall below flood stage
early Sunday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$581
WGUS84 KMOB 271518
FLSMOB
Flood Statement
National Weather Service Mobile AL
1018 AM CDT Fri May 27 2022
...The Flood Warning continues for the following river in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-281530-
/O.EXT.KMOB.FL.W.0044.220527T2230Z-220529T1200Z/
/CRVF1.1.ER.220527T2230Z.220528T1800Z.220529T0600Z.NO/
1018 AM CDT Fri May 27 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River Near Crestview.
* WHEN...From this afternoon to Sunday morning.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Friday the stage was 7.2 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 8.7 feet early tomorrow
afternoon. It will then fall below flood stage early Sunday
morning.
- Flood stage is 8 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
BB657
WGUS84 KMOB 280150
FLSMOB
Flood Statement
National Weather Service Mobile AL
850 PM CDT Fri May 27 2022
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-290200-
/O.EXT.KMOB.FL.W.0044.000000T0000Z-220530T1200Z/
/CRVF1.1.ER.220529T0600Z.220529T1800Z.220530T0600Z.NO/
850 PM CDT Fri May 27 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River Near Crestview.
* WHEN...Until Monday morning.
* IMPACTS...At 8.0 feet, Minor flooding of low lying areas.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Friday the stage was 7.4 feet.
- Forecast...The river is expected to rise above flood stage
early Sunday morning and will continue rising to a crest of
8.1 feet early Sunday afternoon. It will then fall below
flood stage early Monday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$532
WGUS84 KMOB 281539
FLSMOB
Flood Statement
National Weather Service Mobile AL
1039 AM CDT Sat May 28 2022
...The Flood Warning is cancelled for the following river in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
FLC091-281645-
/O.CAN.KMOB.FL.W.0044.000000T0000Z-220528T1539Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT Sat May 28 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Shoal River Near Crestview.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Saturday the stage was 7.4 feet.
- Forecast...The river is expected to rise to a crest of 7.6
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
BBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 26, 6:55 AM CDT, 2 hours earlier.
Area forecast discussion, May 26, 6:55 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Mobile AL
655 AM CDT Thu May 26 2022
.AVIATION...
12Z issuance...Showers and thunderstorms are beginning to
redevelop and spread into our region. Brief lowerings of
visibilities and ceilings are expected in some of the heavier
storms. Outside of storms low-end VFR to MVFR ceilings should
prevail through the afternoon. Drier air finally pushes through
the area by the late afternoon/early evening hours, with rain
chances quickly dropping from west to east. Cloud cover will lift
and VFR conditions will prevail by the mid to late evening hours
and through the end of the TAF period. South to southwesterly
winds of around 10 knots with gusts closer to 20 knots are
expected through the afternoon, with higher winds in and around
thunderstorms. Winds become light and variable by the overnight
hours. /96
&&
.PREV DISCUSSION... /issued 503 AM CDT Thu May 26 2022/
NEAR TERM UPDATE /Now Through Friday/...A deep low pressure
system centered in the vicinity of southeastern KS early this
morning is forecast to slowly move eastward across MO through this
afternoon then across IL/IN tonight. An associated weak surface
boundary will approach our southeast MS counties this morning and
should slowly make its way across our region through this evening.
A very moist airmass remains in place across our forecast area
underneath the southwest flow aloft ahead of the trough axis early
this morning with precipitable water values likely ranging
between 1.6 and 1.9 inches. Satellite/radar data already shows
new convection increasing in coverage to our west and southwest
ahead of the approaching shortwave trough and surface boundary as
of 3 AM CDT, with the most intense convection noted just south of
the Louisiana coast, where SPC mesoscale analysis shows 2000-2500
J/KG MLCAPE and around 40 knots of effective bulk shear. Short
range model guidance continues to show a 55-65 kt mid/upper level
S-SW jet spreading across our forecast area this morning in
advance of a shortwave trough lifting eastward across LA/MS,
placing most of our forecast area within a favored region of mid
and upper level divergence. Deep layer shear should continue to
increase across our forecast area over the next few hours as the
mid/upper level jet spreads over our region. Showers and
thunderstorms are subsequently expected to increase in coverage
through the early morning hours. We may see bulk shear values of
40-50 kt advancing into our region after sunrise and through the
morning hours. A nose of enhanced instability with MLCAPE values
of 1500-2000 J/KG will also advance eastward across southwest and
south central AL and the western FL panhandle this morning, with
slightly higher values in excess of 2000 J/KG possible along the
immediate coast. The shear and instability will be supportive of a
few strong to marginally severe storms capable of producing
localized wind gusts of 40-60 mph, though low level wind profiles
are not overly impressive (20-30 knots of 850 mb flow). There is
also just enough curvature in the low level flow to support 0-1 km
SRH values of 100-200 m2/s2 and perhaps an associated low end
tornado threat this morning. SPC has maintained the Marginal
severe risk over most of our area today.
The flash flood risk also remains elevated across much of our area
today as convection increases in coverage within the deeply moist
airmass. Many locations in southwest and south central AL, the
western FL panhandle, and southern portions of southeast MS have
received between 4 and 6 inches of rain during the past few days
with isolated totals over 8 inches in a few spots. Additional
rainfall amounts of 2 to 4 inches with isolated higher totals will
be possible across the above mentioned areas today, especially
over central and southern portions of the CWA, which could easily
fall within a short period of time and lead to flash flooding. We
plan to leave the Flash Flood Watch in its current configuration,
but may be able to trim some of our western counties out within
the next few hours as the moisture and instability gradient shifts
eastward into AL/FL. Scattered storms, a few potentially strong,
may linger into this afternoon and early this evening before a
drier deep layer airmass spreads into our region tonight along
the base of the approaching trough axis. Dry weather conditions
are anticipated overnight and into Friday.
A High Surf Advisory remains in effect through tonight for surf
breakers ranging between 4-6 feet. A HIGH risk of rip currents
will continue through Friday afternoon. /21
SHORT TERM /Friday night Through Saturday night/...Weak
northwesterly flow aloft will gradually turn more northerly through
the short term period as the upper-level trough weakens and lifts
northeastward and an upper-level ridge builds over the Central US.
At the surface, high pressure over the Tennessee River Valley shifts
eastward across the Appalachians, reaching the East Coast by the end
of the period. Subsidence, due to the deep-layer ridging, as well as
drier air filtering in from the north (PWATs below an inch) will
help keep rain chances out of the forecast for the start of the
weekend. Lows for both Friday and Saturday nights will range from
the upper 50s to low 60s for interior portions of the region, to mid
to upper 60s closer to the coast. Highs on Saturday will be in the
mid to upper 80s areawide. Lastly, a HIGH Risk of rip currents will
remain in effect through Friday afternoon before lowering to
MODERATE for Friday night. A LOW risk of rip currents will return
for the remainder of the period. /96
EXTENDED TERM /Sunday Through Wednesday/...Upper-level ridging
pushes northeastward on Sunday, before anchoring itself over the
Ohio River Valley through the remainder of the period. The ridge
becomes a closed upper high by early Monday morning, allowing for
upper-level flow over our region to turn easterly/southeasterly.
Interestingly, guidance suggests that a weak upper-level low may
attempt to break from the northern jet stream on Sunday over the
Western Atlantic, pushing southwestward and moving within the
anticyclonic flow around the upper high. By the Tuesday/Wednesday
timeframe, the low will cross the Florida Peninsula and push into
the northern Gulf of Mexico, effectively causing the upper high to
weaken. At the surface, high pressure pushing into the Western
Atlantic will maintain weak east to southeasterly winds over the
region. In response to the upper low, a weak surface low/trough may
develop just off the GA/SC coast and push inland, however the
evolution of this feature is rather uncertain at the moment.
Regardless, moisture values will slowly be on the increase by the
second half of the period, with PWATs rising to around 1.2 to 1.5
inches. With subsidence effects decreasing, expect isolated to
scattered showers and thunderstorms to return to the forecast by
Tuesday and Wednesday. Highs will be in the upper 80s to lower 90s.
Lows will generally be in the mid to upper 60s with low 70s along
the immediate coast. /96
MARINE...A moderate to strong south to southwesterly flow will
persist though this afternoon. With winds around 20kts, a Small
Craft Advisory remains in effect through this afternoon for our Gulf
waters, southern Mobile Bay, and Mississippi Sound. Exercise caution
headlines are in place for our remaining bays and sounds. Winds
decrease back to moderate and become more westerly by Thursday night
as a cold front passes through the area. Elevated seas of around 4
to 6 feet will continue through Thursday evening before slowly
subsiding by the weekend. After winds briefly turn northerly Friday
night, a light onshore flow is expected to return for the weekend. /96
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 PM CDT this evening for ALZ052-053-055-056-
059-060-261>266.
High Rip Current Risk through Friday afternoon for ALZ265-266.
High Surf Advisory until 4 AM CDT Friday for ALZ265-266.
FL...Flood Watch until 6 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
High Surf Advisory until 4 AM CDT Friday for FLZ202-204-206.
MS...Flood Watch until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ631-632-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, May 26, 5:47 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM MARINE TSTM WIND 30 S FORT MORGAN 29.80N 88.10W
05/25/2022 M46 MPH GMZ670 AL SHIP
A SHIP REPORTED A WIND GUST OF 40KTS
(46MPH).
&&Local storm report, May 26, 7:13 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 5 SSW JAY 30.88N 87.19W
05/25/2022 SANTA ROSA FL BROADCAST MEDIA
TREES DOWN ON HARVEST RD NEAR JAY.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:02 PM CDT | Special Weather Statement | MOB | Escambia | 58 min |
| May 25, 10:22 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| May 25, 10:57 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 48 min |
| May 25, 11:03 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| May 25, 11:14 PM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| May 25, 11:49 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| May 26, 8:22 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 2 hr |
| May 26, 10:29 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 10:37 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 10:46 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 12:05 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 26, 12:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| May 26, 12:39 PM CDT | River Flood Warning | MOB | Escambia | 55 hr |
Nearby
River Flood Warnings in Florida, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.